Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Asymptotic behaviour of nonlinear Dirichlet problems in perforated domains

Abstract

The asymptotic behaviour of the solutions of nonlinear second order elliptic equations with Dirichlet boundary conditions in performated domains is studied under very mild assumptions on the capacity of the holes.

References

  1. [1]

    H. Attouch,Variational Convergence for Functions and Operators, Pitman, London (1984).

  2. [2]

    H. Attouch -C. Picard,Variational inequalities with varying obstacles: the general form of the limit problem, J. Funct. Anal.,50 (1983), pp. 329–386.

  3. [3]

    M. Balzano,Random relaxed Dirichlet problems, Ann. Mat. Pura Appl. (4),153 (1988), pp. 133–174.

  4. [4]

    M. Balzano,A derivation theorem for countably subadditive set functions, Boll. Un. Mat. Ital. (7),2-A (1988), pp. 241–249.

  5. [5]

    J. R. Baxter -N. C. Jain,Asymptotic capacities for finely divided bodies and stopped diffusions, Illinois J. Math.,31 (1987), pp. 469–495.

  6. [6]

    A. Braides -L. Notarantonio,Fractal relaxed Dirichlet problems, Manuscripta Math.,81 (1993), pp. 41–56.

  7. [7]

    J. Casado Diaz,Homogenisation of Dirichlet problems for monotone operators in varying domains, Proc. Roy. Soc. Edinburgh Sect. A,127 (1997), pp. 457–478.

  8. [8]

    J.Casado Diaz - A.Garroni,Asymptotic behaviour of nonlinear elliptic systems on varying domains, Preprint SISSA, Trieste (1996).

  9. [9]

    I. Chavel -E. A. Feldman,The Lenz shift and Wiener sausage in Riemannian manifolds, Compositio Math.,60 (1986), pp. 65–84.

  10. [10]

    I. Chavel -E. A. Feldman,Spectra of manifolds less a small hole, Duke Math. J.,56 (1986), pp. 339–414.

  11. [11]

    I. Chavel -E. A. Feldman,The Wiener sausage, and a theorem of Spitzer, in Riemannian Manifolds, inProbability Theory and Harmonic Analysis (Cleveland, Ohio, 1983), Monographs Textbooks Pure Appl. Math.,98, Dekker, New York (1986), pp. 45–60.

  12. [12]

    D. Cioranescu,Calcul des variations sur des sous-espaces variables. Applications, C. R. Acad. Sci. Paris Sér. A,291 (1980), pp. 87–90.

  13. [13]

    D. Cioranescu -F. Murat,Un terme étrange venu d'ailleurs, I and II, inNonlinear Partial Differential Equations and their Applications, College di France Seminar, Vol. II, pp. 98–138, and Vol. III, pp. 154–178, Res. Notes in Math.,60 and70, Pitman, London (1982 and 1983), translated inA strange term coming from nowhere, Topics in the Mathematical Modelling of Composite Materials, Birkhäuser, Boston (1994).

  14. [14]

    D. Cioranescu -J. Saint Jean Paulin,Homogenization in open sets with holes, J. Math. Anal. Appl.,71 (1979), pp. 590–607.

  15. [15]

    G. Dal Maso,Γ-convergence and μ-capacities, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4),14 (1987), pp. 423–464.

  16. [16]

    G. Dal Maso,An Introduction to Γ-Convergence, Birkhäuser, Boston (1993).

  17. [17]

    G. Dal Maso -A. Defranceschi,Limits of nonlinear Dirichlet problems in varying domains, Manuscripta Math.,61 (1988), pp. 251–278.

  18. [18]

    G. Dal Maso -A. Garroni,New results on the asymptotic behaviour of Dirichlet problems in perforated domains, Math. Models Methods Appl. Sci.,4 (1994), pp. 373–407.

  19. [19]

    G.Dal Maso - A.Garroni,The capacity method for asymptotic Dirichlet problems, Asymptotic Anal., to appear.

  20. [20]

    G. Dal Maso -U. Mosco,Wiener's criterion and Γ-convergence, Appl. Math. Optim.,15 (1987), pp. 15–63.

  21. [21]

    G. Dal Maso -F. Murat,Dirichlet problems in perforated domains for homogeneous monotone operators on H 0 1 , inCalculus of Variations, Homogenization and Continuum Mechanics (CIRM-Luminy, Marseille, 1993), World Scientific, Singapore (1994), pp. 177–202.

  22. [22]

    G.Dal Maso - F.Murat,Asymptotic behaviour and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), to appear.

  23. [23]

    G.Dal Maso - I. V.Syrypnik,Capacity theory for monotone operators, Potential Anal., to appear.

  24. [24]

    E. De Giorgi -G. Letta,Une notion générale de convergence faible pour des fonctions croissantes d'ensemble, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4),4 (1977), pp. 61–99.

  25. [25]

    L. C. Evans -R. F. Gariepy,Measure Theory and Fine Properties of Functions, CRC Press, Boca Raton (1992).

  26. [26]

    R. Figari -E. Orlandi -S. Teta,The Laplacian in regions with many small obstacles: fluctuation around the limit operator, J. Statist. Phys.,41 (1985), pp. 465–487.

  27. [27]

    R. Figari -G. Papanicolaou -J. Rubinstein,The point interaction approximation for diffusion in regions with many small holes, inStochastic Methods in Biology, Lecture Notes in Biomath.,70, Springer-Verlag, Berlin (1987), pp. 202–220.

  28. [28]

    D. Gilbarg -N. S. Trudinger,Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin (1977).

  29. [29]

    J. Heinonen -T. Kilpeläinen -O. Martio,Nonlinear Potential Theory of Degenerate Elliptic Equations, Clarendon Press, Oxford (1993).

  30. [30]

    W.Jäger - A.Mikelić,Homogenization of the Laplace equation in a partially perforated domain, preprint Univ. Lyon-St. Etienne (1994).

  31. [31]

    W.Jäger - A.Mikelić,On the boundary conditions at the contact interface between a porous medium and a free fluid, preprint Univ. Heidelberg (1994).

  32. [32]

    M. Kac,Probabilistic method in some problems of scattering theory, Rocky Mountain J. Math.,4 (1974), pp. 511–538.

  33. [33]

    E. Ya. Khruslov,The method of orthogonal projections and the Dirichlet problems in domains with a fine-grained boundary, Math. USSR-Sb.,17 (1972), pp. 37–59.

  34. [34]

    E. Ya. Khruslov,The first boundary value problem in domains with a complicated boundary for higher order equations, Math. USSR-Sb.,32 (1977), pp. 535–549.

  35. [35]

    E. Ya. Khruslov,Homogenized models of composite media, inComposite Media and Homogenization Theory (Trieste, 1990), Birkhäuser, Boston (1991), pp. 159–182.

  36. [36]

    A. A. Kovalevsky,On G-convergence of operators of Dirichlet problem with varying domain, Dokl. Akad. Nauk Ukraine Ser. A,5 (1993), pp. 13–17.

  37. [37]

    N. Labani -C. Picard,Homogenization of nonlinear Dirichlet problem in a periodically perforated domain, inRecent Advances in Nonlinear Elliptic and Parabolic Problems (Nancy, 1988), Res. Notes in Math.,208, Longman, Harlow (1989), pp. 294–305.

  38. [38]

    V. A. Marchenko -E. Ya. Khruslov,Boundary Value Problems in Domains with Finely Granulated Boundaries (in Russian), Naukova Dumka, Kiev (1974).

  39. [39]

    V. A. Marchenko -E. Ya. Khruslov,New results in the theory of boundary value problems for regions with closed-grained boundaries, Uspekhi Mat. Nauk,33 (1978), pp. 127.

  40. [40]

    V. G. Maz'ya,Sobolev Spaces, Springer-Verlag, Berlin (1985).

  41. [41]

    V. G. Maz'ya -V. P. Khavin,Nonlinear potential theory, Russian Math. Surverys,27 (1972), pp. 71–148.

  42. [42]

    T. Mekkaoui -C. Picard,Error estimates for the homogenization of a quasilinear Dirichlet problem in a periodically perforated domain, inProgress in Partial Differential Equations: The Metz Survey 2, Wiley, New York (1993), pp. 185–193.

  43. [43]

    L. Notarantonio,Asymptotic behaviour of Dirichlet problems on a Riemannian manifold, Ricerche Mat.,41 (1992), pp. 327–367.

  44. [44]

    S. Ozawa,Surgery of domain and the Green's function of the Laplacian, Proc. Japan Acad. Ser. A Math. Sci.,56 (1980), pp. 459–461.

  45. [45]

    S. Ozawa,Singular variation of domains and eigenvalues of the Laplacian, Duke Math. J.,48 (1981), pp. 767–778.

  46. [46]

    S. Ozawa,Eigenvalues of the Laplacian on wildly perturbed domains, Proc. Japan Acad. Ser. A Math. Sci.,58 (1982), pp. 419–421.

  47. [47]

    S. Ozawa,On an elaboration of M. Kac's theorem concerning eigenvalues of the Laplacian in a region with randomly distributed small obstacles, Comm. Math. Phys.,91 (1983), pp. 473–487.

  48. [48]

    S. Ozawa,Point interaction poential approximation for (−Δ + U) −1 and eigenvalue of the Laplacian on wildly perturbed domain, Osaka J. Math.,20 (1983), pp. 923–937.

  49. [49]

    S. Ozawa,Random media and the eigenvalues of the Laplacian, Comm. Math. Phys.,94 (1984), pp. 421–437.

  50. [50]

    L. S.Pankratov,On convergence of solutions of variational problems in weakly connected domains, preprint PTILT, Kharkov (1988).

  51. [51]

    G. C. Papanicolaou -S. R. S. Varadhan,Diffusion in regions with many small holes, inStochastic Differential Systems, Filtering and Control. Proc. of the IFIP-WG 7/1 Wworking Conference (Vilnius, Lithuania, 1978), Lecture Notes in Control and Information Sci.,25, Springer-Verlag, Berlin (1980), pp. 190–206.

  52. [52]

    J. Rauch -M. Taylor,Potential and scattering theory on wildly perturbed domains, J. Funct. Anal.,18 (1975), pp. 27–59.

  53. [53]

    J. Rauch -M. Taylor,Electrostatic screening, J. Math. Phys.,16 (1975), pp. 284–288.

  54. [54]

    I. V. Skrypnik,A quasilinear Dirichlet problem for a domain with fine-grained boundary, Dokl. Akad. Nauk Ukrain. SSR Ser. A,2 (1982), pp. 21–25.

  55. [55]

    I. V. Skrypnik,Nonlinear Elliptic Boundary Value Problems, Teubner-Verlag, Leipzig (1986).

  56. [56]

    I. V. Skrypnik,Method for Analysis of Nonlinear Elliptic Boundary Value Problems, Nauka, Moscow (1990). Translated in: Translation of Mathematical Monographs,139, American Mathematical Society, Providence (1994).

  57. [57]

    I. V. Skrypnik,Averaging nonlinear Dirichlet problems in domains with channels, Soviet Math. Dokl.,42 (1991), pp. 853–857.

  58. [58]

    I. V. Skrypnik,Asymptotic behaviour of solutions of nonlinear elliptic problems in perforated domains, Mat. Sb. (N.S.),184 (1993), pp. 67–90.

  59. [59]

    I. V. Skrypnik,Homogenization of nonlinear Dirichlet problems in perforated domains of general structure, Mat. Sb. (N.S.),187 (1996), pp. 125–157.

  60. [60]

    I. V. Skrypnik,New conditions for the homogenization of nonlinear Dirichlet problems in perforated domains, Ukrain. Mat. Zh.,48 (1996), pp. 675–694.

  61. [61]

    W. P. Ziemer,Weakly Differentiable Functions, Springer-Verlag, Berlin (1989).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Maso, G.D., Skrypnik, I.V. Asymptotic behaviour of nonlinear Dirichlet problems in perforated domains. Annali di Matematica pura ed applicata 174, 13–72 (1998). https://doi.org/10.1007/BF01759365

Download citation

Keywords

  • Boundary Condition
  • Asymptotic Behaviour
  • Elliptic Equation
  • Dirichlet Problem
  • Dirichlet Boundary